Oklahoma, 2015

Tornadoes and Flash Flooding in Oklahoma, May 25, 2015

May 25, 2015 · NWS OUN · 16 events in 10 counties and zones

As an upper level trough continued to move over the central plains, storms formed ahead of a cold front in west Texas. These storms formed a line as the moved eastward and developed northward into Oklahoma.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
1
Property damage
$20,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

As an upper level trough continued to move over the central plains, storms formed ahead of a cold front in west Texas. These storms formed a line as the moved eastward and developed northward into Oklahoma.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 25, 6:07 AM CST, 7 hours 20 minutes earlier.

Area forecast discussion, May 25, 6:07 AM CST, 7 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
707 AM CDT MON MAY 25 2015

.DISCUSSION...
AVIATION DISCUSSION FOR THE 12Z TAFS IS BELOW.

&&

.AVIATION...
HAVE MODERATE CONFIDENCE IN THE TAFS.

IFR/MVFR CONDITIONS WILL SLOWLY IMPROVE WEST TO EAST AT ALL SITES
THROUGH 21Z. A FEW SITES MAY GO TO LIFR THROUGH 15Z.

TSRA WILL AFFECT ALL TAF SITES EXCEPT PERHAPS KWWR AND KGAG
18-24Z. BRIEF VERY STRONG WINDS AND MVFR AND LOWER CONDITIONS WILL
OCCUR WITH TSRA.

AFTER 00Z...UNCERTAINTY INCREASES. WENT WITH VFR CONDITIONS FOR
NOW THOUGH THERE IS A CHANCE WIDESPREAD MVFR OR LOWER CONDITIONS
FORM...ESPECIALLY AFTER 06Z.

MBS

&&

.PREV DISCUSSION... /ISSUED 416 AM CDT MON MAY 25 2015/

DISCUSSION...
ADDITIONAL FLOODING...HEAVY RAINFALL...AND SEVERE
THUNDERSTORMS...ESPECIALLY TODAY...REMAIN THE MAIN CONCERNS.
AN ACTIVE WEATHER PATTERN WILL CONTINUE THIS WEEK.

THE FLASH FLOOD WATCH IS IN GREAT SHAPE TODAY AND DID NOT ALTER.

THIS MORNING...WARM AND MUGGY CONDITIONS WILL OCCUR. THINK CAPPING
WILL NOT ALLOW FOR STORM FORMATION.

THIS AFTERNOON INTO EARLY EVENING...STORM CHANCES WILL INCREASE
ACROSS MUCH OF THE AREA FROM A POTENT FAST MOVING MID LEVEL
DISTURBANCE/SHORT WAVE THAT WILL MOVE EAST NORTHEAST TODAY AND
BECOME NEGATIVELY TILTED. LATEST SHORT TERM MODELS...PARTICULARLY
THE HRRR AND WRF MODELS...SUGGEST THAT A FAST MOVING LINE
BAND...BOW...OR LINE OF STORMS WILL MOVE NORTHEAST AND AFFECT
MUCH OF THE AREA. INCREASED RAIN CHANCES TO ACCOUNT FOR THIS WITH
THE HIGHEST CHANCES NEAR A WICHITA FALLS TO DURANT LINE. THIS
COMPLEX OF STORMS MAY AFFECT FAR WESTERN NORTH TEXAS NEAR KNOX
CITY AND CROWELL AS EARLY AS 11 AM THEN EXIT THE PONCA CITY AND
DURANT AREAS TOWARDS 9 PM. THE OKLAHOMA CITY METRO AREA WILL MOST
LIKELY BE AFFECTED IN THE 3 TO 6 PM TIME FRAME.

IN REGARDS TO HEAVY RAINFALL AND FLASH FLOODING POTENTIAL THIS
AFTERNOON AND EVENING...CONCERNED WITH BRIEF HEAVY RAINFALL RATES
OF 1 INCH OR MORE FOR AN HOUR OR TWO ALONG THE LEADING EDGE OF
THE LINE OF STORMS. THIS WILL CAUSE VERY RAPID RUNOFF AND
POSSIBLE FLASH FLOODING. DO NOT THINK TOTAL RAINFALL AMOUNTS WILL
BE EXCESSIVE...GENERALLY 1 TO 2 INCHES AS THE STORMS SHOULD MOVE
QUICKLY TO THE NORTHEAST. THUS...KEPT THE FLASH FLOOD WATCH IN
EFFECT.

IN REGARDS TO SEVERE THUNDERSTORM POTENTIAL THIS AFTERNOON AND
EVENING...THERE IS A CHANCE FOR A FAIRLY WIDESPREAD DAMAGING WIND
EVENT NEAR AND SOUTHEAST OF I-44 WITH SOME GUSTS OVER 70 MPH. THE
AIR WILL BE MOIST WITH PRECIPITABLE WATER VALUES IN THE 1.3 TO 1.8
INCH RANGE AND VERY UNSTABLE...MLCAPE 2000-4000 J/KG...ALONG WITH
STRONG 0-6 KM 30-50 KT SHEAR. THERE IS A LOW POTENTIAL FOR
TORNADOES DUE TO INCREASING 0-1 KM SHEAR IN THE 20-30 KT RANGE
SOUTHEAST OF I-44. SOME SEVERE HAIL MAY OCCUR AS WELL...BUT SIZES
MAY BE LIMITED DUE TO THE WIDESPREAD COVERAGE OF THE LARGE LINE OR
BOW OF STORMS. CANNOT RULE OUT THE POTENTIAL FOR A FEW SUPERCELLS
AHEAD OF THE MAIN BOW OR LINE...BUT THIS POTENTIAL SEEMS TO BE
QUITE LOW.

STORMS SHOULD MAINLY DIMINISH DURING THE EVENING HOURS. KEPT
SLIGHT CHANCES FOR STORMS OVERNIGHT...THOUGH SUBSIDENCE BEHIND THE
DEPARTING SHORT WAVE/DISTURBANCE SHOULD LIMIT STORM FORMATION.
SOME PATCHY FOG COULD FORM LATE TONIGHT INTO TUESDAY MORNING...BUT
DID NOT MENTION DUE TO LOW CONFIDENCE OF OCCURRENCE.

TUESDAY AND WEDNESDAY...CHANCES FOR STORMS WILL CONTINUE...THOUGH
SHOULD BE LOWER THAN TODAY DUE TO SLIGHTLY WARMER MID LEVEL
TEMPERATURES AND SLIGHTLY STRONGER CAPPING. THE AIR WILL BE VERY
MOIST AND UNSTABLE WITH MARGINAL SHEAR SO A FEW SEVERE STORMS
WITH LOCALLY HEAVY RAINFALL AND FLASH FLOODING REMAIN POSSIBLE.
STORM COVERAGE AND MOTION SHOULD BE LOWER COMPARED TO TODAY. WILL
NOT EXTEND THE FLASH FLOOD WATCH AT THIS TIME DUE TO THE LOWER
COVERAGE OF STORMS. TEMPERATURES WILL GET CLOSER TO AVERAGE FOR
THIS TIME OF YEAR.

THURSDAY THROUGH SUNDAY...STORM CHANCES CONTINUE NEARLY EACH DAY.
MORE HEAVY RAINFALL...FLASH FLOODING...AND SEVERE STORMS COULD
OCCUR NEARLY EACH DAY AS THE AIR WILL REMAIN MOIST AND UNSTABLE.

MBS

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  79  63  81  64 /  70  20  20  50
HOBART OK         77  59  82  61 /  50  20  20  40
WICHITA FALLS TX  78  63  85  65 /  90  20  20  20
GAGE OK           79  56  80  57 /  20  20  30  20
PONCA CITY OK     80  61  80  62 /  30  20  20  50
DURANT OK         79  65  83  67 /  90  40  20  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR OKZ008-012-013-
     016>020-022>032-035-037>048-050>052.

TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ085-086-
     088>090.

&&

23/17/17
Hazardous weather outlook, May 25, 10:55 AM CST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT MON MAY 25 2015

OKZ004>048-050>052-TXZ083>090-261000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT MON MAY 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.FLOODING...
NUMEROUS RIVERS AND STREAMS REMAIN ABOVE FLOOD STAGE TODAY...AND
THE SOIL IS SATURATED OVER MOST OF OKLAHOMA AND NORTH TEXAS.
ADDITIONAL RAINFALL TODAY...MAY BE HEAVY ENOUGH TO CAUSE
ADDITIONAL FLOODING...OR WORSEN EXISTING FLOODING.

.THUNDERSTORMS...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS...SOUTH OF A LINE FROM ARCHER CITY
AND HENRIETTA TEXAS... TO WAURIKA... TO SULPHUR TO ADA AND CALVIN.
TO THE NORTHWEST...AN ENHANCED RISK EXTENDS ALONG A LINE FROM SEYMOUR
TEXAS...TO LAWTON OKLAHOMA...TO NORMAN...TO SHAWNEE. A SLIGHT
RISK THEN EXTENDS NORTHWEST TO A LINE FROM HOLLIS...TO CLINTON...
TO ALVA.

.TIMING...
STORMS WILL MOVE FROM WESTERN NORTH TEXAS AND SOUTHWEST
OKLAHOMA AT MIDDAY TO THE NORTHEAST ACROSS THE AREA DURING
THE AFTERNOON INTO THE EARLY EVENING HOURS.

.IMPACTS...
VERY STRONG DAMAGING WINDS...UP TO 80 MPH...WILL ACCOMPANY THE
STRONGEST STORMS AS THEY SURGE NORTHEAST ACROSS THE REGION THIS
AFTERNOON AND EVENING. SOME ADDITIONAL FLOODING IS ALSO
POSSIBLE...AS A RESULT OF AN HOUR OR TWO OF HEAVY RAINFALL. VERY
LARGE HAIL WILL BE A SECONDARY THREAT...ALONG WITH TORNADOES.

.DISCUSSION...
MODERATE TO STRONG INSTABILITY...AND LOTS OF MOISTURE...WILL
BE IN PLACE OVER OKLAHOMA AND NORTH TEXAS TODAY. A STRONG UPPER-
LEVEL WAVE WILL MOVE NORTHEAST ACROSS OKLAHOMA THIS AFTERNOON AND
EVENING...PROVIDING SUPPORT FOR A COMPLEX OF THUNDERSTORMS. BOW
STRUCTURES...CAPABLE OF PARTICULARLY STRONG WINDS...ARE EXPECTED
WITHIN THIS STORM COMPLEX.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS SHOULD PREPARE FOR
SEVERE WEATHER OPERATIONS FROM LATE THIS MORNING THROUGH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.THUNDERSTORMS...
NOT MUCH CHANGE TO THE ONGOING PATTERN IS EXPECTED THROUGH NEXT
WEEKEND. THIS WILL PRESENT A RISK OF STRONG TO SEVERE
THUNDERSTORMS EACH DAY...AND A RISK OF HEAVY RAINFALL AND
ASSOCIATED FLOODING.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

CMS/30

In the hours before

Special weather statement, May 25, 12:16 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
116 PM CDT MON MAY 25 2015

OKZ016-017-022-023-035-037-038-044-251845-
COMANCHE OK-COTTON OK-CADDO OK-CUSTER OK-BLAINE OK-TILLMAN OK-
KIOWA OK-WASHITA OK-
116 PM CDT MON MAY 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COMANCHE...NORTHWESTERN
COTTON...WESTERN CADDO...SOUTHEASTERN CUSTER...SOUTHWESTERN BLAINE...
EASTERN TILLMAN...EASTERN KIOWA AND EASTERN WASHITA COUNTIES UNTIL
145 PM CDT...

AT 114 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
3 MILES SOUTHWEST OF COLONY TO 7 MILES NORTHWEST OF CHATTANOOGA...
MOVING NORTHEAST AT 15 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
PEA SIZE HAIL...
FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
WESTERN LAWTON...WEATHERFORD...CACHE...CARNEGIE...HYDRO...MOUNTAIN
VIEW...CORN...CHATTANOOGA...MEDICINE PARK...INDIAHOMA...EAKLY...
GOTEBO...FAXON...COLONY...HOLLISTER...COOPERTON...LOVELAND...MEERS...
LAKE LAWTONKA AND ALFALFA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3419 9891 3540 9889 3576 9847 3442 9850
TIME...MOT...LOC 1814Z 202DEG 15KT 3533 9874 3447 9877

AUSTIN
Local storm report, May 25, 12:24 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
124 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND GST     NEWPORT                 33.48N 98.02W
05/25/2015  E70.00 MPH       CLAY               TX   EMERGENCY MNGR

&&

MAUSTIN
Special weather statement, May 25, 12:32 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
132 PM CDT MON MAY 25 2015

OKZ046-050-051-251900-
CARTER OK-LOVE OK-MARSHALL OK-
132 PM CDT MON MAY 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CARTER...LOVE AND
SOUTHWESTERN MARSHALL COUNTIES UNTIL 200 PM CDT...

AT 131 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 5 MILES NORTH OF ST. JO TEXAS TO 3 MILES NORTHWEST OF LAKE
KIOWA TEXAS...MOVING NORTH AT 50 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LAT...LON 3376 9719 3385 9717 3392 9721 3386 9726
      3385 9733 3388 9733 3382 9737 3383 9745
      3391 9747 3390 9756 3429 9756 3402 9683
      3386 9688 3395 9691 3396 9692 3395 9700
      3384 9703 3385 9709 3382 9705 3372 9712
TIME...MOT...LOC 1831Z 186DEG 41KT 3377 9749 3361 9705
Local storm report, May 25, 12:34 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
134 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TSTM WND DMG     1 W SHEPPARD AFB        33.97N 98.53W
05/25/2015                   WICHITA            TX   TRAINED SPOTTER

            LARGE TREE LIMBSDOWN-GREATER THAN 2 INCHESINDIAMETER

&&

DW
Local storm report, May 25, 12:40 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
140 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     6 SE HENRIETTA          33.76N 98.12W
05/25/2015                   CLAY               TX   TRAINED SPOTTER

            TREES SNAPPED AND UPROOTED. EST 75 MPH GUSTS.

&&

MAUSTIN
Special weather statement, May 25, 12:57 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
157 PM CDT MON MAY 25 2015

OKZ016>018-022>024-027-028-038>040-044-045-251945-
COMANCHE OK-CANADIAN OK-CADDO OK-COTTON OK-GRADY OK-CUSTER OK-
BLAINE OK-KINGFISHER OK-MCCLAIN OK-WASHITA OK-JEFFERSON OK-
STEPHENS OK-GARVIN OK-
157 PM CDT MON MAY 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COMANCHE...CANADIAN...
CADDO...NORTHEASTERN COTTON...GRADY...SOUTHEASTERN CUSTER...SOUTHERN
BLAINE...SOUTHWESTERN KINGFISHER...SOUTHWESTERN MCCLAIN...
NORTHEASTERN WASHITA...NORTHWESTERN JEFFERSON...STEPHENS AND
NORTHWESTERN GARVIN COUNTIES UNTIL 245 PM CDT...

AT 155 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
3 MILES EAST OF HYDRO TO 4 MILES SOUTHEAST OF ALBERT TO 4 MILES
SOUTHWEST OF STERLING TO NEAR TEMPLE...MOVING NORTHEAST AT 35 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 40 TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
LAWTON...DUNCAN...EL RENO...CHICKASHA...WEATHERFORD...ANADARKO...
MARLOW...WALTERS...MUSTANG...TUTTLE...HINTON...LINDSAY...ELGIN...
CARNEGIE...COMANCHE...UNION CITY...MINCO...APACHE...GEARY AND
GERONIMO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3582 9798 3542 9778 3494 9763 3431 9760
      3422 9844 3449 9849 3506 9859 3556 9869
TIME...MOT...LOC 1855Z 241DEG 33KT 3554 9852 3518 9836 3469 9820 3428
9821

AUSTIN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 4 tornado, 4 flash flood, 2 hail, 1 flood. Local standard time, as filed.

Thunderstorm Wind, Stephens

When
May 25, 1:27 PM CST
Where
Stephens County, 0.69 mi N of Comanche
Measured
52 kt (60 mph) measured gust
Reported by
Amateur Radio
Coordinates
34.380, -97.970

No damage reported.

Tornado, Bryan

When
May 25, 1:42 PM CST to 2:10 PM CST
Where
Bryan County, 2.49 mi WSW of Blue to 4.98 mi ENE of Caddo
Rating
EF2
Path length
13.5 mi
Path width
700 yd
Continued into
Atoka, Ok (OUN)
Deaths
1 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
33.983, -96.268

A strong tornado developed in Bryan County near the intersection of Old US Highway 70 and Pirtle Road, 2.5 miles west-southwest of Blue. The tornado moved northeast and destroyed a mobile home north of Blue where a 48-year old woman was killed. This was one of a few mobile homes that were destroyed as the tornado moved through Bryan County (DI 3, DOD 8-9). Other homes also suffered roof damage or other damage from falling trees. From north of Blue, the tornado turned to the north and moved into Atoka County.

Thunderstorm Wind, Stephens

When
May 25, 1:45 PM CST
Where
Stephens County, 6.64 mi SW of Lake Fuqua Dam
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
34.530, -97.750

No damage reported.

Thunderstorm Wind, Carter

When
May 25, 1:50 PM CST
Where
Carter County, 2.15 mi NNE of Lone Grove
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
34.210, -97.250

No damage reported.

Tornado, Atoka

When
May 25, 2:10 PM CST to 2:20 PM CST
Where
Atoka County, 5.34 mi SSE of Caney to 1.39 mi E of Caney
Rating
EF3
Path length
5.3 mi
Path width
700 yd
Injuries
1 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
34.157, -96.179

The tornado moved into Atoka County from Bryan County and moved generally north dissipating east of Caney. Homes suffered significant damage in Atoka County (DI 2, up to DOD 8) and one injury was reported east of Caney.

Thunderstorm Wind, Garvin

When
May 25, 2:15 PM CST
Where
Garvin County, 3.41 mi E of Elmore City
Measured
56 kt (64 mph) estimated gust
Reported by
Amateur Radio
Coordinates
34.620, -97.340

Ten power poles were downed.

Flash Flood, Marshall

When
May 25, 2:20 PM CST to 5:20 PM CST
Where
Marshall County, 0.35 mi SE of Oakland to 0.79 mi SW of Madill
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
34.097, -96.785

Several inches of water over Highway 199 and Highway 70 in Madill.

Tornado, Atoka

When
May 25, 2:29 PM CST to 2:41 PM CST
Where
Atoka County, 3.54 mi NNW of Bentley to 3 mi E of Atoka
Rating
EF2
Path length
8 mi
Path width
1,000 yd
Reported by
Emergency Manager
Coordinates
34.270, -96.093

After the Blue-Caney tornado dissipated, the storm produced another tornado that developed 3.5 north-northwest of Bentley and moved north just west of Harmony, then last observed about 3 miles east of Atoka. Widespread areas were observed along the path with uprooted trees, and a number of houses were damaged (DI 2, up to DOD 6).

Hail, Atoka

When
May 25, 2:40 PM CST
Where
Atoka County, Atoka
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.380, -96.130

Flash Flood, Atoka

When
May 25, 2:46 PM CST to 5:46 PM CST
Where
Atoka County, 5.61 mi NW of Atoka to 1.55 mi SW of Stringtown
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
34.427, -96.210

Streets covered with up to two feet of water.

Flash Flood, Johnston

When
May 25, 2:47 PM CST to 5:47 PM CST
Where
Johnston County, 1.85 mi ESE of Mannsville to 0.58 mi SE of Mannsville
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
34.180, -96.850

Several inches of water over Highway 177.

Flash Flood, Atoka

When
May 25, 2:49 PM CST to 5:49 PM CST
Where
Atoka County, 5.7 mi NW of Atoka to 2.1 mi SSW of Stringtown
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
34.430, -96.210

Flood waters up to two feet deep on several area roads.

Tornado, Atoka

When
May 25, 3:06 PM CST to 3:08 PM CST
Where
Atoka County, 5 mi NNE of Stringtown
Rating
EF1
Path length
1 mi
Path width
400 yd
Reported by
Emergency Manager
Coordinates
34.537, -96.016

Emergency management and spotters observed a relatively large tornado east of Mack Alford Correctional Center in the forests in or near the Atoka Wildlife Management Area. No structural damage is known to have occurred with this tornado.

Thunderstorm Wind, Hughes

When
May 25, 3:40 PM CST
Where
Hughes County, Holdenville
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.080, -96.400

Trees and tree limbs downed.

Hail, Grant

When
May 25, 4:32 PM CST
Where
Grant County, Medford
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
36.810, -97.730

Flood, Caddo

When
May 25, 6:50 PM CST to 9:50 PM CST
Where
Caddo County, 0.71 mi NW of Carnegie to 0.81 mi NNW of Carnegie
Cause
Heavy Rain
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
35.107, -98.609

Water rescue from vehicle swept into Washita River. Flooding at corner of Birch and Delaware.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Tornado, Bryan2015-05-2548FemaleMobile/Trailer HomeDirect

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyThe tornado archive for Oklahoma, 2015Warnings in Oklahoma, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580713, 582549, 580714, 580715, 582554, 580716, 581749, 582556, 580717, 581750, 581751, 581752, 582558, 580718, 580719, 581754.